Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 14, 2025, 4:42 PM EDT for Dauphin County, Lancaster County, York County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2025, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 14, 2025, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dauphin County, PA, Lancaster County, PA, York County, PA
The radar
The State College radar (KCCX), 131 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:45 PM EDT | FLASH FLOOD | 4 S Wellsville, PA | Roadway Flooded, vehicle stuck in water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WGUS51 KCTP 142042
FFWCTP
PAC043-071-133-142345-
/O.NEW.KCTP.FF.W.0069.250714T2042Z-250714T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
442 PM EDT Mon Jul 14 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
South Central Dauphin County in south central Pennsylvania...
West Central Lancaster County in south central Pennsylvania...
Northwestern York County in south central Pennsylvania...
* Until 745 PM EDT.
* At 442 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lower Allen, Weigelstown, Middletown, New Cumberland, Steelton,
Valley Green, Bressler-Enhaut-Oberlin, Manchester, Dillsburg,
Highspire, Dover, East Berlin, Royalton, Siddonsburg, York
Airport, Goldsboro, York Haven, Franklintown, Lewisberry and
Wellsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4001 7702 4007 7714 4015 7701 4016 7698
4016 7697 4017 7691 4018 7693 4018 7691
4020 7692 4023 7686 4021 7666 4013 7665
4008 7669 4002 7685 3992 7684 3993 7697
3994 7697
FLASH FLOOD...RADAR INDICATED
$$
Bauco1 follow-up statement
723
WGUS71 KCTP 142342
FFSCTP
Flash Flood Statement
National Weather Service State College PA
742 PM EDT Mon Jul 14 2025
PAC043-071-133-142352-
/O.EXP.KCTP.FF.W.0069.000000T0000Z-250714T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dauphin PA-Lancaster PA-York PA-
742 PM EDT Mon Jul 14 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT THIS EVENING FOR
SOUTH CENTRAL DAUPHIN, WEST CENTRAL LANCASTER AND NORTHWESTERN YORK
COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
&&
LAT...LON 4001 7702 4007 7714 4015 7701 4016 7698
4016 7697 4017 7691 4018 7693 4018 7691
4020 7692 4023 7686 4021 7666 4013 7665
4008 7669 4002 7685 3992 7684 3993 7697
3994 7697
$$
BaucoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:52 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 14, 3:52 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service State College PA 352 PM EDT Mon Jul 14 2025 .SYNOPSIS... * Continued seasonably warm and humid for many days * Afternoon and evening focused showers and thunderstorms are expected into the early evening hours. * Flooding possible almost anywhere east of State College and Altoona before midnight. * Tuesday still looks like the driest day of the next seven with a brief visit from high pressure. && .NEAR TERM /UNTIL 1 AM TUESDAY MORNING/... Still focused on flooding as the main issue of the next 8 hrs. Many hot spots around the CWA, but certainly hottest over Lycoming/Sullivan/Columbia counties. But, there are 2-3 other spots already that have needed a Flash Flood warning. Given that the heaviest of the rain seems to be sliding to the east of UNV-AOO right now, it is likely more stable to the west and they may be out of the woods. However, latest HRRR does redevelop a little deep convection over Centre Co in a couple of hours. We will consider dropping some of the watch, but not sure it is wise to do so until closer to 5 or 6 PM allowing the trend to become more certain. && .SHORT TERM /1 AM TUESDAY THROUGH 6 AM TUESDAY/... The rain should be over for all but really isolated spots after sunset most everywhere, and by 11 PM in the far SE. Then, we'll just be watching for the fog to form. Have drawn a widespread fog over all of the CWA tonight. A dense fog advy appears likely, but we'll wait for the fog to show it's hand for that to be posted. Very slightly drier air is moving in from the NW. Tuesday appears very much dry for the great portion of the CWA. However, the high pressure advancing from the NW is not strong at all, and the southern border will still be at risk for sct SHRA/TSRA. Virtually no risk of wind/hail tmrw, but still a SLGT risk of excessive rainfall. The locations that have thus far (330 PM) received the most rain/worst flooding have a very low chc of rainfall. However, Lancaster Co will be a close call for additional rainfall over the area getting too much right now. && .LONG TERM /TUESDAY THROUGH MONDAY/... Latest hires guidance/12Z HREF 3hr PMM shifts heavy rain threat to the south of the MD line for Tuesday afternoon. This should result in a reduced ERO risk with later updates from WPC. The flash flood risk ramps back up on Wednesday with the return of deep moisture/forcing after the reprieve on Tuesday. The remainder of the week looks seasonably warm/humid with daily rounds of scattered convection during the afternoon and evening. Heat risk peaks in the major category on Thursday afternoon with max HX values peaking around between 98-102F in the Lower Susquehanna Valley. There still appears to be a minimum in POPs on Saturday with more unsettled wx Sunday into early next week. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Approach of a deeper upper trough from the west is a good signal that storms will form again midday Monday. Will just mention after 16Z. Most of the storms will be SE of IPT-UNV-AOO depending on timing of the trough axis, but a few are possible to the NW of that area. Outlook... Tue-Wed...Mainly VFR. Isold-Sct PM TSRA poss, mainly south. Thurs-Fri...Sct/Nmrs SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for PAZ012-018-019- 025>028-034>037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Steinbugl AVIATION...Dangelo
Hazardous weather outlook, Jul 14, 10:55 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1055 AM EDT Mon Jul 14 2025 PAZ004>006-010-011-151500- Warren-McKean-Potter-Elk-Cameron- 1055 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms with very heavy rain are possible Thursday and Friday. The heavy rain may lead to minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-151500- Clearfield-Cambria-Somerset- 1055 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. The thunderstorms may also produce very heavy rain that may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms with very heavy rain are possible Thursday and Friday. The heavy rain may lead to minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ049>053-151500- Union-Snyder-Montour-Northumberland-Columbia- 1055 AM EDT Mon Jul 14 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms with very heavy rain are possible Tuesday and again Thursday into Friday. The heavy rain may lead to minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056>059-063-151500- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- 1055 AM EDT Mon Jul 14 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very heavy rainfall from thunderstorms may produce flash flooding again Tuesday through Friday. In addition, heat index values will approach 100 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ064>066-151500- Adams-York-Lancaster- 1055 AM EDT Mon Jul 14 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very heavy rainfall from thunderstorms may produce flash flooding again Tuesday, Wednesday and Friday. In addition, heat index values will approach 100 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-025>028-034-035-037-041-042-045-046-151500- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 1055 AM EDT Mon Jul 14 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms with gusty winds are possible this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms with very heavy rain are possible. The heavy rain may lead to minor flooding Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jul 14, 3:36 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
336 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM Flash Flood Mount Joy 40.11N 76.50W
07/14/2025 Lancaster PA Emergency Mngr
Water rescue one individual stuck in high
water on E Main Street x N Market St in
Mount Joy Borough.
&&
MRSLocal storm report, Jul 14, 3:54 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
354 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Flash Flood 1 ENE Mount Joy 40.12N 76.48W
07/14/2025 Lancaster PA Emergency Mngr
Water rescue with a vehicle stuck on flooded
roadway at Green Park Dr.
&&
JABLocal storm report, Jul 14, 4:01 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
401 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Flash Flood 4 N Carroll 41.12N 77.24W
07/14/2025 Clinton PA Emergency Mngr
Knarr Road and Rauchtown Road in Crawford
Township is currently washing out and closed
due to flooding.
&&
JABLocal storm report, Jul 14, 4:07 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
407 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Flash Flood 2 NNE Mount Joy 40.14N 76.50W
07/14/2025 Lancaster PA Emergency Mngr
One car stuck on the bridge with water
rising.
&&
JABLocal storm report, Jul 14, 4:11 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
411 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Flash Flood 4 W Collomsville 41.14N 77.23W
07/14/2025 Lycoming PA Emergency Mngr
Flooding is occurring at route 880 and
Middle Rd. Vehicle stuck in rushing water.
&&
JABLocal storm report, Jul 14, 4:21 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
421 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Flash Flood 2 ENE Emigsville 40.02N 76.69W
07/14/2025 York PA Emergency Mngr
Roadway is flooding.
&&
JABThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:25 PM EDT | Flash Flood Warning | CTP | McKean, Warren | 2 hr |
| Jul 13, 10:03 PM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 5 hr |
| Jul 13, 11:21 PM EDT | Flash Flood Warning | CTP | Sullivan | 4 hr |
| Jul 14, 2:22 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Centre, Clinton, Columbia and 19 more | 17 hr |
| Jul 14, 3:25 AM EDT | Areal Flood Warning | CTP | Lycoming, Sullivan | 11 hr |
| Jul 14, 5:43 AM EDT | Areal Flood Warning | CTP | Lycoming | 8 hr |
| Jul 14, 8:09 AM EDT | Areal Flood Warning | CTP | Columbia, Lycoming, Sullivan | 6 hr |
| Jul 14, 1:23 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Sullivan | 3 hr |
| Jul 14, 1:29 PM EDT | Flash Flood Warning | CTP | Bedford | 2 hr |
| Jul 14, 1:42 PM EDT | Flash Flood Warning | CTP | Clinton, Lycoming, Northumberland, Sullivan, Union | 3 hr |
| Jul 14, 2:20 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon | 6 hr |
| Jul 14, 3:57 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
| Jul 14, 4:24 PM EDT | Areal Flood Warning | CTP | Clinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more | 8 hr |
| Jul 14, 5:36 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 54 min |
| Jul 14, 6:42 PM EDT | Areal Flood Warning | CTP | Lancaster, York | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.